Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 133, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2018, 12:27 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2018, 12:27 PM MST (19:27 UTC)
- Expired
- Aug 23, 2018, 3:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 151 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WGUS55 KVEF 231927
FFWVEF
AZC015-232230-
/O.NEW.KVEF.FF.W.0133.180823T1927Z-180823T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1227 PM MST THU AUG 23 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 330 PM MST.
* At 1225 PM MST, Doppler radar indicated isolated thunderstorms
producing possibly over 2 inches of rainfall in parts of the
warned area. Flash flooding of some lightly traveled roadways is
likely.
* Some locations that will experience flooding include...
Mt. Trumbull, Mount Dellanbaugh Road, Toroweap Campground, Bar Ten
Ranch and Tuweep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3623 11298 3624 11302 3617 11313 3618 11316
3615 11320 3612 11320 3609 11327 3610 11331
3605 11335 3629 11353 3665 11339 3665 11309
3644 11309 3624 11295
$$
TB31 follow-up statement
626
WGUS75 KVEF 232138
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
238 PM MST THU AUG 23 2018
AZC015-232230-
/O.CON.KVEF.FF.W.0133.000000T0000Z-180823T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
238 PM MST THU AUG 23 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
At 237 PM MST, Doppler radar indicated thunderstorms continuing
within the warning area. Additionally, more development of shower
and storms are also possible, therefore the warning will continue
through 330 PM.
Some locations that will experience flooding include...
Mt. Trumbull, Toroweap Campground, Bar Ten Ranch and Tuweep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of washes and low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3623 11298 3624 11302 3617 11313 3618 11316
3615 11320 3612 11320 3609 11327 3610 11331
3605 11335 3629 11353 3665 11339 3665 11309
3644 11309 3624 11295
$$
TB3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 12:17 PM MST, 10 minutes earlier.
Area forecast discussion, Aug 23, 12:17 PM MST, 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1217 PM PDT Thu Aug 23 2018 .SYNOPSIS...Thunderstorms will be possible again over northwest Arizona today before dry and stable finally pushes in Friday. Tranquil weather with seasonal temperatures and afternoon breezes are expected through the first half of the weekend. A deepening trough could bring gusty winds to much of the region Sunday and Monday. && .UPDATE...Sent a quick update for this afternoon adding isolated thunderstorms to portions of Lincoln County. && .PREVIOUS DISCUSSION...335 AM PDT... .SHORT TERM...through Saturday. Thunderstorms today should be fully confined to Mohave County Arizona while the rest of the region experiences dry weather with south southwest winds generally 10 to 15 mph in the afternoon. Recent mesoanalysis does reveal surface dewpoints in the 60s across central and northeast Clark County and along the Colorado River Valley. There was also a pocket of dewpoints in the mid 40s in the south central part of the Las Vegas Valley. However, an increasingly dry and stable westerly flow aloft and increasing southwest winds this afternoon will push sufficient moisture for thunderstorms east of the Colorado River as daytime heating peaks during the afternoon. There will not be much in the way of jet divergence or other dynamic support to enhance convection so storms will initiate over the higher terrain then will end in the evening with the loss of daytime heating. A persistent light southwest to west flow will spread dry and stable air across the region Friday and Saturday as a broad trough moves over the northwest tier of states. Models indicate dewpoints will drop into the mid 20s by Friday afternoon across southern Nevada and temperatures through Saturday will hold fairly close to normal values that were observed Thursday. .LONG TERM....Sunday through Thursday. Southwest flow will continue to bring in dry air across much of the region and keep monsoonal moisture confined to central AZ through the weekend. By Sunday afternoon, the medium range models bring in a trough across the NW states which will result in increased southwest winds of 20 to 30 MPH across the region. Beyond Sunday night the forecast is much less confident. The most recent model runs diverge quite a bit than previous runs with the evolution of this trough. The current ECMWF does not dig the trough as deep and quickly moves it eastward by Monday afternoon. The current GFS does the opposite and digs the trough further in the Great Basin region before dropping a shortwave over northern CA/NV by Monday. With these model differences, decreased the magnitude of the southwest winds on Monday afternoon a tad. However, with either scenario, persistent southwest flow will scour out the remaining moisture across the region leaving mostly clear skies and a slightly below normal to near normal temperatures through the work week. && .AVIATION...For McCarran...A quieter day should be in store today as winds will be much more relaxed compared to previous days. Models indicate a typical transition to southerly and southwesterly winds by the afternoon hours. A lack of storm development expected today in the vicinity of the KLAS terminal should allow this to happen. Wind gust potential aoa 20 kts out of the south-southwest appears likely in the guidance. Isolated thunderstorms development is expected today but well east of the terminal thus no impacts are expected. FEW to SCT decks aoa 12kft possible during the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...With thunderstorm activity expected to stay east of the river this afternoon, very little impacts are expected at any terminal this afternoon beyond wind gusts. Could see gusts of 20-25 kts in the afternoon from the south and southwest, but returning to lighter winds overnight. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen AVIATION...Boucher SHORT TERM...Adair LONG TERM...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 7:26 AM MST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
726 AM PDT THU AUG 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 15 N COTTONWOOD COVE 35.71N 114.71W
08/22/2018 CLARK NV PARK/FOREST SRVC
DIRT BERMS WERE DAMAGED, AND ROCKS THE SIZE
OF BASKETBALLS WASHED ONTO THE ROAD. TIME
ESTIMATED BASED ON RADAR.
&&Local storm report, Aug 23, 10:11 AM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT THU AUG 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 14 NNE WIKIEUP 34.91N 113.56W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
BOGLES RANCH RD. CLOSED DUE TO FLOODING
BETWEEN UPPER TROUT CREEK RD. AND BOGLES
RANCH ACCORDING TO MOHAVE COUNTY ROADS. TIME
ESTIMATED FROM RADAR.
0400 PM FLASH FLOOD 3 N WIKIEUP 34.74N 113.61W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
PUMP STATION RD. CLOSED DUE TO FLOODING FROM
HWY 93 TO BACK RD. ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
0400 PM FLASH FLOOD 4 SSE WIKIEUP 34.65N 113.58W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
BANEGAS RD. CLOSED DUE TO FLOODING FROM HWY
93 TO BANEGAS CROSSING ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
0330 PM FLASH FLOOD 10 N WIKIEUP 34.85N 113.63W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
HUFFRITTER CROSSING CLOSED DUE TO FLOODING
FROM HWY 93 TO BACK RD. ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:54 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 23, 12:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.